Oct 31, 2012
Hi Doc. I started Atripla on Oct. 18, 2012 (1 pill every night) and a week later I was covered with a rash (arms, back, neck, feet and chest). I immedeatly contacted my Dr. and I was given: Prednisone, Zyrtec and Zantac tablets. I was also told by my Dr. to stop taking the Atripla. It has been 3 days now since I have not taken Atripla. I'm a bit worried, as I have never missed a dosage and I've been trying to keep a tight schedule for taking it (Atripla), will it still fight against the virus if my Dr. says I'm to resume after my follow up on Monday (Oct. 29, 2012) and how long does it take for the virus to build up a resistance against a certain type of ARV if someone misses a few days/dosage? Thank you and keep up the good work.
| Response from Dr. Henry
You ask some very good questions. Generally an effort is made to treat through Atripla rashes (most often due to the efavirenz component) unless very severe. Stopping Atripla can in some cases lead to resistance but a several day interruption is usually OK. The major concern is the how long efavirenz persists in the blood so that after 1-2 weeks it is the only drug lingering around of those in Atripla and that situation is sometimes conducive to generating resistant HIV. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Loose Stool Worried It Could Be Ars
- AIDS Infection Risk Sex With A Prostitute
- Itchy Red Spots After Nipple Biting Sign Of HIV AIDS
- Itchy Scrotum After Condom Inside Out Sign Of HIV AIDS
- Rectal Bleeding After Licking Vagina Worried I Have HIV
- Red Eyes After French Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.